Pennsylvania, 2003

Flood in Pennsylvania, July 23, 2003

July 23, 2003 · NWS CLE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 23, 2:59 AM EST, 10 hours 1 minute earlier.

Area forecast discussion, Jul 23, 2:59 AM EST, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EDT TUE JUL 22 2003

UPPR TROF REMAINS ACRS THE CWA TODAY THRU THURSDAY NIGHT EJECTING
EAST ON FRIDAY.  AMS REMAINS MOIST AND UNSTBL THRU THEN.  BEST
FORCING FOR TDA IS ACRS SERN AND ERN OH INTO WRN PA.  WL CONT WITH
FFA FOR TDA AND GO WITH LKLY POPS EAST 2/3DS OF THE AREA.  NWRN OH
WITH GO WITH CHC POPS.

.CLE...
OH...FLOOD WATCH NE OH TODAY OHZ012>014-022-023-032-033-089
PA...FLOOD WATCH NW PA TODAY PAZ001>003

TK
Hazardous weather outlook, Jul 23, 6:12 AM EST, 6 hours 48 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231315-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
712 AM EDT WED JUL 23 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY AND TONIGHT.  WHILE THEY ARE NOT
EXPECTED TO BY SEVERE...ANY ADDITIONAL RAINFALL ACROSS NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA WOULD LIKELY RESULT IN ADDITIONAL
FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Crawford

When
July 23, 1:00 PM EST to 11:00 PM EST
Where
Crawford forecast zone
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
41.685, -80.106 (the zone’s center; the record gives no point)

Thunderstorms moved across Crawford County and dumped one to locally two inches of rain on already saturated ground. Widespread urban and lowland flooding continued across the county. Many streams and small creeks remained in flood and around a dozen roads had to be closed. Basement flooding damaged dozens of homes.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375462.